Effects of Refuge Prey on Stability of the Prey-Predator Model Subject to Immigrants: A Mathematical Modelling Approach

Authors

  • Mussa Amos Stephano Mkwawa University College of Education, P. O. Box 2513, Iringa Tanzania
  • Il Hyo Jung Pusan National University, P. O. Box 46241, Busan, Republic of Korea

DOI:

https://doi.org/10.4314/tjs.v47i4.4

Keywords:

Refuge prey, stability, prey-predator, immigrants, Mathematical modelling

Abstract

Prey-predator system is enormously complex and nonlinear interaction between species. Such complexity regularly requires development of new approaches which involves more factors in analysis of its population dynamics. In this paper, we formulate a modified Lotka-Volterra model that incorporates factors such as refuge prey and immigrants. We investigate the effects of refuge prey and immigrants by varying the refuge factor, with and without immigrants. The results show that with Holling’s type I functional response, the proposed model is asymptotically convergent when a refuge prey factor is introduced. Moreover, with Holling’s type II functional response, the proposed mathematical model is unstable and does not converge. However, with Holling’s type III functional response in a system, the proposed mathematical model is asymptotically stable. These results point out the following remarks: The effects of refuge prey on stability of the dynamical system vary depending on the type of functional response, and when the predator population increases, the likelihood of prey extinction declines when the proportion of preys in refuge population increases. Hence, the factor of refuge prey is crucial for controlling the population of the predator and obtaining balances between prey and predator in the ecosystem.

Keywords: Refuge prey, stability, prey-predator, immigrants, Mathematical modelling

Downloads

Download data is not yet available.

Downloads

Published

28-10-2021

How to Cite

Stephano, M. A. ., & Jung, I. H. . (2021). Effects of Refuge Prey on Stability of the Prey-Predator Model Subject to Immigrants: A Mathematical Modelling Approach. Tanzania Journal of Science, 47(4), 1376–1391. https://doi.org/10.4314/tjs.v47i4.4

Issue

Section

Articles